MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO IRRIGATION TUBING; GWG

PENUMBRA, INC. APOLLO IRRIGATION TUBING; GWG
Catalog Number APTUBE1
Medical Device Problem Codes Disconnection (1171); Out-Of-Box Failure (2311); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the distal segment of the tubing (bpt tubing) was disconnected from the proximal segment of the tubing (pvc tubing).The two segments were able to be securely re-connected by a penumbra investigator.Conclusions: evaluation of the returned tubing revealed that the distal segment of the tubing (bpt tubing) was disconnected from the proximal segment of the tubing (pvc tubing).The two segments were able to be securely re-connected by the penumbra investigator.The root cause of this failure could not be determined.All these devices are visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a microneurosurgery procedure, the technician noticed that the apollo irrigation tubing (tubing) was disconnected into two pieces upon removal from the packaging.The disconnected tubing was found prior to use and therefore, was not used for the procedure.The procedure was successfully completed using a new tubing.

Brand Name
APOLLO IRRIGATION TUBING
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5696062
Report Number3005168196-2016-00733
Device Sequence Number179662
Product Code GWG
UDI-Device Identifier00814548013602
UDI-Public00814548013602
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/05/2018
Device Catalogue NumberAPTUBE1
Device Lot NumberF66375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2016
Initial Report FDA Received Date06/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1